MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-8-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance/got stuck in the sheath.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm in c5 with a max diameter of 3.8 mm and a 1.4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that during aneurysm surgery, the axium spring coil was pushed to the hub of the microcatheter, but it did not move and got stuck in the sheath.Replaced it with the same model and pushed it smoothly.It was reported there was coil resistance/stuck in sheath.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information was received reporting that when the spring coil was pushed, the resistance was at the protective sheath.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
H3: product analysis of qc-2-8-helix, item:10,lotno:227307308 as found condition (condition of returned device): the axium implant coil was returned for analysis within a shipping box; returned within a sealable plastic biohazard pouch and returned within a dispenser coil.Damage location details: the axium implant coil was returned within an introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was bent within the introducer sheath at ~50.8cm from the distal end.The axium implant coil was found to be damaged within the introducer sheath.The axium implant coil distal tip was found to be missing (damaged).The axium implant coil was unable to be advanced out of the introducer sheath due to resistance encountered while advancing the coil; therefore, the implant coil was flushed with water and retracted out of the introducer sheath without any issues.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil tip od (outer diameter) was unable to be measured to do the damaged condition.The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm) which was found to be within specification (specification 0.47mm +0.03mm/-0.00mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed; however, the root cause was unable to be determined.The axium implant coil was returned with the pushwire damaged, and the implant coil was found to be damaged (implant coil, distal tip) within the introducer sheath.Advancing the implant coil against resistance could lead to possible damage, possibly leading to resistance within the introducer sheath.The customer reported that the devices and any accessory devices were prepared as indicated in the instructions for use (ifu).The customer reported that during preparation ¿when the spring coil was pushed, the resistance was at the protective sheath.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration¿.Possible causes for resistance are, but not limited to damage during preparation, overtightening of rhv, improper hubbing technique, and blood in sheath (lack of continuous flush).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19731650
Report Number9612164-2024-03226
Device Sequence Number18175302
Product Code KRD
UDI-Device Identifier00847536037304
UDI-Public00847536037304
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model NumberQC-2-8-HELIX
Device Catalogue NumberQC-2-8-HELIX
Device Lot Number227307308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale